Hail, Garfield
- When
- July 2, 4:02 PM CST
- Where
- Garfield County, 1.38 mi N of North Enid
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.460, -97.870
Scattered thunderstorms developed across northern Oklahoma during the afternoon of the 2nd, with an isolated report of large hail received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms developed across northern Oklahoma during the afternoon of the 2nd, with an isolated report of large hail received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 1:52 PM CST, 2 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 252 PM CDT Sat Jul 2 2022 ...New LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 114 PM CDT Sat Jul 2 2022 Scattered showers and thunderstorms are expected to develop later this afternoon along a remnant surface boundary/outflow across northern and west central OK. Enough instability should support some occasional robust updrafts but little deep shear will likely keep organization to a minimum. Strong wind gusts will be the main threat. It's unclear how long this activity will persist through tonight. Lack of sufficient lift and no significant LLJ will be a problem but if a cluster can develop with an attendant cold pool they might make it into the early morning hours. Have pulled mentionable PoPs further south through tonight to account for the aforementioned possibility. For tomorrow, the southern half of the FA may be favored for diurnal moist convection as tropical "debris" lifts northward across west central TX. Otherwise, it will continue to become muggier and warmer for most of the area under the subtropical ridge. A heat advisory may be needed near the Red River valley counties where heat index will rise above 105. && .LONG TERM... (Sunday night through next Friday) Issued at 251 PM CDT Sat Jul 2 2022 With the diminishing precipitation chances through Sunday, the weather will remain mostly dry Sunday night through early next week. An upper level ridge will continue to shift westward from the southeast US to over the region, which will continue to support dry and above seasonable average conditions. Temperatures will gradually increase into next week, with widespread 100s for high temperatures expected. Heat will continue being an increasing concern, with dewpoints continuing in the 60s and a gradual increase into the 70s across southeastern and central Oklahoma. Precipitation chances this next week continue to be small, with the best chance still appearing to be Wednesday night into Thursday in far northern Oklahoma. A shortwave develops within the ridging upper level pattern, which could be enough to develop some showers and thunderstorms. These storms will mainly be confined to Kansas, however there is a slight chance that they might extend down into northern Oklahoma. There may be some additional perturbations that develop within the ridging flow through the rest of the week with low chances of precip, however conditions will likely remain dry across the region. Zwink && .AVIATION... (18Z TAFS) Issued at 114 PM CDT Sat Jul 2 2022 Scattered showers and thunderstorms are expected to develop later this afternoon, and perhaps continue through this evening, mainly across northern and west central OK. Have included PROB30 and tempos to account for this at WWR and PNC respectively. They could near CSM also. Cigs will remain VFR but visby could drop into MVFR under heavy downpours. Winds will generally remain light and southeasterly. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 96 76 98 / 20 20 0 0 Hobart OK 75 100 75 100 / 30 20 0 0 Wichita Falls TX 75 100 77 101 / 10 20 0 0 Gage OK 72 98 74 98 / 40 20 0 0 Ponca City OK 73 95 76 101 / 30 20 0 0 Durant OK 74 96 76 98 / 10 40 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....50 AVIATION...03
Hazardous Weather Outlook National Weather Service Norman OK 1129 AM CDT Sat Jul 2 2022 OKZ004>048-050>052-TXZ083>090-031630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1129 AM CDT Sat Jul 2 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms will be possible across northern Oklahoma late this afternoon and tonight. Wind gusts over 50 mph and hail up to the size of quarters will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will be possible across parts of south central and southeast Oklahoma Sunday. Thunderstorm chances will then return across northern Oklahoma on Tuesday and Wednesday nights. .Heat... Hot weather returns next week with triple digit temperatures and even higher heat index values. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
443 PM CDT Sat Jul 2 2022
OKZ012-022215-
Garfield OK-
443 PM CDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of central Garfield
County through 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Vance Air Force Base, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enid, Breckenridge, Fairmont, Carrier, Vance Air Force Base and North
Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3633 9798 3647 9803 3656 9773 3632 9768
TIME...MOT...LOC 2143Z 261DEG 13KT 3640 9796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRSpecial Weather Statement
National Weather Service Norman OK
452 PM CDT Sat Jul 2 2022
OKZ021-033-034-022215-
Harmon OK-Beckham OK-Greer OK-
452 PM CDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northern Harmon,
northwestern Greer and southwestern Beckham Counties through 515 PM
CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Vinson. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delhi, Vinson and Madge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 10000 3524 9969 3498 9953 3485 10000
TIME...MOT...LOC 2151Z 041DEG 2KT 3502 9984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRThe Vance AFB radar (KVNX), 39 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045221.